Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 9, 2015, 9:41 PM CDT for Martin County, Minnesota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2015, 9:41 PM CDT (02:41 UTC)
- Expired
- Aug 9, 2015, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
County Martin County, MN
The radar
The Sioux Falls radar (KFSD), 166 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WWUS83 KMPX 100241 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 941 PM CDT SUN AUG 9 2015 MNZ091-100330- MARTIN- 941 PM CDT SUN AUG 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MARTIN COUNTY THROUGH 1030 PM CDT... AT 940 PM CDT...A STRONG THUNDERSTORM WAS OVER JACKSON IN JACKSON COUNTY...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAIRMONT...SHERBURN...CEYLON...IOWA LAKE...OKAMANPEDAN LAKE...DUNNELL AND WILBERT. THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 82 AND 86. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4350 9485 4368 9485 4359 9442 4350 9438 TIME...MOT...LOC 0240Z 291DEG 31KT 4366 9502 $$ JPC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 9, 7:34 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 9, 7:34 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 734 PM CDT SUN AUG 9 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 329 PM CDT SUN AUG 9 2015 THE MAIN SHORT TERM CONCERN IS THE CONVECTIVE THREAT INTO THE EVENING AS THE FRONT MOVES THROUGH. MUCH OF CENTRAL MN SHOULD BE IN THE CLEAR THIS EVENING AS FAR AS CONVECTION GOES. UPPER SHORT WAVE MOVING ACROSS THE EASTERN CWA NOW...FORCED THE SHOWERS AND STORMS DURING THE AFTERNOON. THIS SHOULD EXIT EAST EARLY THIS EVENING WITH THE FRONT SAGGING INTO SOUTHERN MN. THE DAKOTAS TROUGH MOVES EAST AND CONTINUES TO GENERATE SCATTERED THUNDER OVER EASTERN SOUTH DAKOTA. THIS AREA SHOULD SLIDE MORE INTO SOUTHWEST MN THIS EVENING AFFECTING SOUTH CENTRAL MN. SEVERE THREAT SHOULD BE LIMITED TO SOUTH CENTRAL MN INTO THE EVENING AS THIS TROUGH APPROACHES...WITH 40KTS PLUS DEEP LAYER SHEAR AND MLCAPE AROUND 1500 J/KG. SHOULD SEE MOST ACTIVITY EXITING FAR SOUTHERN MN AROUND 12Z MON. DRY CONDITIONS EXPECTED MONDAY AS HIGH PRESSURE BUILDS EAST ACROSS THE AREA. HIGH TEMPERATURES ARE EXPECTED TO RANGE NEAR 80 MOST AREAS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 329 PM CDT SUN AUG 9 2015 THE LONG TERM FORECAST WILL START OF ON A BENIGN NOTE...WITH MODERATING TEMPERATURES THROUGH THE WEEK AND A COUPLE CHANCES FOR SHOWERS AND THUNDERSTORMS TOWARD THE END OF THE PERIOD. SURFACE HIGH PRESSURE WILL BE IN CONTROL MONDAY NIGHT AND TUESDAY...BRINGING DRY CONDITIONS...LIGHT WINDS...MOSTLY CLEAR SKIES...AND NEAR NORMAL TEMPERATURES. WEDNESDAY WILL FEATURE A CONTINUANCE OF THE DRY WEATHER...BUT TEMPERATURES SHOULD MODERATE A COUPLE DEGREES AS THE SURFACE HIGH SLIPS SOUTH AND RETURN FLOW BECOMES ESTABLISHED. WEDNESDAY NIGHT AND THURSDAY A SHORTWAVE WILL SKIRT THE CANADIAN BORDER AND PUSH A WEAK BOUNDARY SOUTH ACROSS THE AREA. TEMPERATURES AHEAD OF THIS BOUNDARY WILL MODERATE A FEW MORE DEGREES INTO THE MID TO UPPER 80S ACROSS MN. CONVERGENCE ALONG THE BOUNDARY IS RATHER WEAK...BUT INSTABILITY WITH THE BUILDING WARMTH/DEWPOINTS WARRANT 20-30 POPS ON THURSDAY INTO THURSDAY EVE. THE BETTER SHEAR AND STEEPER LAPSE RATES ARE OUTSIDE OF OUR AREA...SO THE SEVERE THREAT APPEARS LOW. THE NEXT FRONT IS FORECAST TO ARRIVE LATE SATURDAY AND SUNDAY...THIS TIME WITH SEEMINGLY BETTER FORCING UPSTAIRS. HAVE INCLUDED HIGH CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 718 PM CDT SUN AUG 9 2015 VFR CONDS EXPECTED AT MOST TERMINALS OVER THE NEXT 24 HOURS. ONLY EXCEPTION IS KRWF DUE TO ONGOING BUT DIMINISHING CONVECTION OVER SWRN MN FOR THE FIRST COUPLE HOURS OF THE 10/00Z TAF WHICH MAY PRODUCE BRIEF MVFR CONDS. SKIES TO SETTLE AT MID- AND UPR- LEVEL SCT LAYERS THRU TMRW AS HIGH PRESSURE ARRIVES FROM THE NW. KMSP...NO SIGNIFICANT WX IMPACTS EXPECTED OVER THE NEXT 30 HOURS. /OUTLOOK FOR KMSP/ TUE...VFR. WINDS NW 5-10 KTS. WED...VFR. WINDS SW 5-10 KTS. THU...VFR. WINDS SW 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DWE LONG TERM...LS AVIATION...JPC
Hazardous weather outlook, Aug 9, 9:37 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 937 PM CDT SUN AUG 9 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 101330- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 937 PM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT. NO SEVERE WEATHER IS ANTICIPATED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 9, 9:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 941 PM CDT SUN AUG 9 2015 MNZ091-100330- MARTIN- 941 PM CDT SUN AUG 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MARTIN COUNTY THROUGH 1030 PM CDT... AT 940 PM CDT...A STRONG THUNDERSTORM WAS OVER JACKSON IN JACKSON COUNTY...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAIRMONT...SHERBURN...CEYLON...IOWA LAKE...OKAMANPEDAN LAKE...DUNNELL AND WILBERT. THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 82 AND 86. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4350 9485 4368 9485 4359 9442 4350 9438 TIME...MOT...LOC 0240Z 291DEG 31KT 4366 9502 JPC
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.